Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 92, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jul 23, 2006, 12:51 PM EDT for Iosco County, Michigan. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2006, 12:51 PM EDT (16:51 UTC)
- Expired
- Jul 23, 2006, 1:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
County Iosco County, MI
The radar
The NCL Michigan radar (KAPX), 113 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 4.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 231652
SVRAPX
MIC069-231745-
/O.NEW.KAPX.SV.W.0092.060723T1651Z-060723T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1251 PM EDT SUN JUL 23 2006
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IOSCO COUNTY IN NORTHERN LOWER MICHIGAN
* UNTIL 145 PM EDT
* AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR EAST TAWAS...MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EAST TAWAS AROUND 125 PM EDT...
TAWAS CITY AROUND 130 PM EDT...
SEVERE THUNDERSTORMS CAN AND DO OCCASIONALLY PRODUCE TORNADOES.
WATERSPOUTS HAVE ALREADY BEEN REPORTED IN GLADWIN COUNTY NEAR AU
GRES. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.
LAT...LON 4439 8364 4421 8368 4415 8349 4434 8332
4450 8324 4452 8361
$$2 follow-up statements
000
WWUS34 KAPX 231715
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
110 PM EDT SUN JUL 23 2006
MIC069-231745-
/O.CON.KAPX.SV.W.0092.000000T0000Z-060723T1745Z/
IOSCO MI-
110 PM EDT SUN JUL 23 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR IOSCO COUNTY...
AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR EAST TAWAS...MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE IN THE VICINITY OF...
TAWAS CITY AND EAST TAWAS THROUGH 125 PM EDT...
AT 100 PM...A SPOTTER REPORTED PEA SIZED HAIL IN EAST TAWAS...AND
REPORTS OF WATERSPOUTS HAVE ALSO BEEN RECEIVED WITH THIS STORM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4439 8364 4421 8368 4415 8349 4434 8332
4450 8324 4452 8361
$$000
WWUS34 KAPX 231746
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
146 PM EDT SUN JUL 23 2006
MIC069-231756-
/O.EXP.KAPX.SV.W.0092.000000T0000Z-060723T1745Z/
IOSCO MI-
146 PM EDT SUN JUL 23 2006
...THE SEVERE THUNDERSTORM WARNING FOR IOSCO COUNTY HAS EXPIRED...
AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS
WEAKENED. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.
SPOTTERS AROUND EAST TAWAS REPORTED PEA SIZED HAIL WITH THIS STORM
BETWEEN 110 PM AND 115 PM.
ADDITIONAL STRONG STORMS ARE MOVING THROUGH THE AREA. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR ANY ADDITIONAL WARNINGS.
LAT...LON 4439 8364 4421 8368 4415 8349 4434 8332
4450 8324 4452 8361
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 12:36 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 23, 12:36 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1236 PM EDT SUN JUL 23 2006 .UPDATE...RECEIVED A FEW CALLS FROM ARENAC COUNTY DISPATCH AND SPOTTERS REPORTING WATERSPOUTS ASSOCIATED WITH CONVECTION SOUTH OF ALABASTER. ALTHOUGH USUALLY THINK OF WATERSPOUTS AS FALL PHENOMENA...WITH LAKE-850 MB TEMP DIFF RUNNING NEAR 12C/MID-UPPER SHEAR AXIS MOVING THROUGH/AND DEPTH OF CONVECTION >20K FEET... WATERSPOUT NOMOGRAM DOES SHOW THE POTENTIAL FOR UPPER LOW TYPE WATERSPOUTS. HAVE THUS UPDATED NEARSHORE FORECASTS/HAZARDOUS WEATHER OUTLOOK TO INCLUDE THE POTENTIAL THIS AFTERNOON. ADAM && .PREV DISCUSSION...ISSUED AT 1148 AM EDT SUN JUL 23 2006 UPDATE...WATER VAPOR IMAGERY SHOWING MID-UPPER TROUGH AXIS SLIDING THROUGH NRN MICHIGAN THIS MORNING. 12Z SOUNDING REVEALING QUITE A BIT MORE MOISTURE IN THE LOWER LAYERS (BLO 700 MB) COMPARED TO SAT MORNING...NOT SURPRISING CONSIDERING THE RAINFALL YESTERDAY. POTENTIAL CAPPING LAYER EVIDENT BETWEEN 750 AND 650 MB WHICH WILL PLAY A ROLE FOR THE AFTERNOON. BUT WITH THE MOIST LOWER LAYERS GETTING 500 J/KG OF MLCAPE RIGHT OFF THE SOUNDING AND ONLY 15 J/KG OF CINH. IN FACT...MORNING HEATING HAS ALREADY PRODUCING RESPECTABLE CU/TCU ACROSS NRN LOWER MICHIGAN WITH SOME SHOWERS/THUNDER ALREADY POPPING UP. AT THE SFC...NO SYNOPTIC BOUNDARY AROUND. BUT ALREADY SEEING AREAS OF LOW LEVEL CONVERGENCE DEVELOPING ALONG THE LAKE MICHIGAN AND HURON SHORELINES AND SOME HINT OF OLD LEFTOVER OUTFLOW BOUNDARY FROM YESTERDAYS CONVECTION RUNNING DOWN ALONG THE U.S.131 CORRIDOR. SO FORECAST ISSUE FOR THE REST OF TODAY ONCE AGAIN CENTERS AROUND SHOWER AND THUNDERSTORM POTENTIAL AS WE CONTINUE TO HEAT UP. MID-UPPER TROUGH AXIS FORECAST TO SLIDE OFF TO THE EAST AS WE GO THROUGH THE AFTERNOON IN CONJUNCTION WITH MID LEVEL WARMING. NAM FORECAST SOUNDINGS SHOWING POTENTIAL MID LEVEL CAPPING LAYER AROUND 700 MB (ALREADY NOTED ON 12Z SOUNDING) CONTINUING TO STRENGTHEN THROUGH THE AFTERNOON. SO WILL BE A RACE BETWEEN ONGOING SFC HEATING AND DESTABILIZATION AND STRENGTHENING CAPPING ALOFT. AS MENTIONED ABOVE...ALREADY SEEING RESPECTABLE CU/TCU FIELD ACROSS NRN LOWER MICHIGAN AND SHOWERS/THUNDER POPPING UP IN THE EAST. OLD OUTFLOW BOUNDARY CLEARLY EVIDENT ON SATELLITE IMAGERY ALONG THE U.S. 131 CORRIDOR AND JUST A MATTER OF TIME BEFORE CONVECTION FIRES ALONG THIS BOUNDARY. SO NO QUESTION AT THIS POINT WE WILL GET ANOTHER ROUND OF CONVECTION. BUT WITH WARMING LAYERS ALOFT CONVECTION MAY NOT BE AS LONG LIVED AS SATURDAY PERHAPS DYING OFF BY LATE THIS AFTERNOON/VERY EARLY EVENING. SO FOR THE AFTERNOON UPDATE...HAVE NUDGED UP POPS TO SCT ACROSS NW LOWER MICHIGAN WITH JUST A SLIGHT CHANCE ALONG THE IMMEDIATE LAKE MI SHORELINE SOUTH OF SLEEPING BEAR POINT. NUDGED POPS TO LIKELY ACROSS NE LOWER MICHIGAN WHERE CAPPING ALOFT WILL BE WEAKEST...AND GIVEN THE FACT THAT SHOWERS/STORMS WILL HAVE A SSE DRIFT COVERING MOST OF THIS AREA (INCLUDING THE NEARSHORE WATERS). IN TERMS OF SEVERE WEATHER...WIND FIELDS REMAIN ON THE LIGHT SIDE SO MAIN MODE OF CONVECTION WILL BE PULSE TYPE STORMS. WITH FREEZING LEVELS AROUND 8700 FEET THIS MORNING AND REMAINING BLO 9K FEET FOR A GOOD PART OF THE AFTERNOON...A FEW STORMS PRODUCING SVR HAIL ARE POSSIBLE. ADAM && .PREV DISCUSSION...ISSUED AT 745 AM EDT SUN JUL 23 2006 UPDATE...BASED OFF RADAR TRENDS AND SATELLITE ANALYSIS HAVE WENT AHEAD AND ADDED LOW POPS FOR MACKINAC COUNTY IN THE EASTERN UPPER AND FOR ALL AREAS IN NORTHERN LOWER MICHIGAN ROUGHLY ALONG AND NORTH OF M-32 FOR THIS MORNING. WEAK SHEAR AXIS ALONG MID LEVEL SHORT WAVE HELPING TO IGNITE A LINE OF SHOWERS ACROSS THE STRAITS INTO SOUTHEAST MACKINAW COUNTY. SHOWERS ALSO APPEAR TO BE GETTING SOME HELP FROM MARGINAL LAKE GENERATED INSTABILITY. SHEAR AXIS AND SHOWERS SHOULD CONTINUE TO ROTATE SOUTHEAST THROUGH THE MORNING. MORNING SUNSHINE WILL HELP TO DESTABILIZE THE ATMOSPHERE SOME OUT AHEAD OF THIS LINE. NO LIGHTNING AT THIS TIME BUT AS INSTABILITY INCREASES WOULD NOT BE SURPRISED TO SEE AND ISOLATED THUNDERSTORM. UPDATED GRIDS AND ZONES ALREADY SENT OUT. MSB && .PREV DISCUSSION ISSUED AT 515 AM SUN JUL 23... WATER VAPOR SATELLITE AND UPPER AIR ANALYSIS CONTINUE TO SHOW AN ACTIVE NORTHERN STREAM FLOW AS SEVERAL SHORTWAVES TRAVERSE AROUND 600 DAM INTERMOUNTAIN RIDGE AND DROP SOUTHEAST ACROSS THE GREAT LAKES REGION. NEXT SHORTWAVE JUST CROSSING EASTERN LAKE SUPERIOR EARLY THIS MORNING. LOW AND MID LEVEL COLD AXIS ASSOCIATED WITH THIS FEATURE WILL CROSS THE AREA TODAY RESULTING IN 500 AND 850 MB TEMPERATURES BOTTOMING OUT AROUND -16C AND +9C RESPECTIVELY. THIS COLD POOL IS ALREADY SETTING OFF AN INTERESTING EARLY SEASON LAKE ENHANCED EVENT ACROSS NORTHERN LAKE HURON AND THE EASTERN UP. PRIMARY CONCERNS IN THIS FORECAST PACKAGE ARE ONGOING LAKE ENHANCED EVENT THIS MORNING AND POSSIBLE ISOLATED CONVECTIVE INITIATION THIS AFTERNOON...SHOWER AND STORM THREAT AS NEXT SHORTWAVE SKIMS ACROSS THE NORTHERN LAKES LATER TONIGHT INTO MONDAY...AND EVENTUAL PATTERN DE-AMPLIFICATION POSSIBLY RESULTING IN SEVERAL BOUTS OF SHOWERS AND STORMS THROUGHOUT THE UPCOMING WEEK. TODAY...LOCAL RADAR SHOWING TWO DISTINCT AREAS OF LAKE ENHANCED SHOWER THIS MORNING...ONE LOCATED ACROSS CENTRAL CHIPPEWA COUNTY AND THE OTHER CENTERED IN CENTRAL LAKE HURON EAST OF ALPENA. WHILE LOW LEVEL FLOW IS GENERALLY OUT OF THE NORTHEAST...RATHER IMPRESSIVE DEEP CONVECTION HAS RESULTED IN A STEADY SOUTHEAST DRIFT AS CELLS ARE INFLUENCED BY A NORTHWESTERLY MID LEVEL FLOW. IN FACT...LIGHTNING PLOT AT 07Z SHOWED A SINGLE STRIKE WITH THE CONVECTION OVER LAKE HURON WITH AN ASSOCIATED STORM TOP AT THE TIME OF AROUND 25 KFT. WILL MENTION EARLY MORNING POPS ACROSS THE EASTERN UP AS SHOWERS SLIDE THROUGH. ACROSS THE NORTHEASTERN LOWER...CONFINED A CHANCE POP RIGHT ALONG THE COAST AS POSSIBLE SHALLOWER CONVECTION BECOMES INFLUENCED BY LIGHT NORTHEAST FLOW. FOR THE REMAINDER OF THE DAY...COLD POOL DRIFTING THROUGH SOUTHEAST SECTIONS OF THE FORECAST AREA DURING AFTERNOON HEATING MAY SET OFF AN ISOLATED SHOWER OR STORM IN THAT AREA. SYNOPTICALLY SPEAKING NOT A WHOLE LOT OF CONVERGENCE OR FORCING TO DRIVE CONVECTION. ALSO...RATHER IMPRESSIVE CAP EXISTS AT 700 MB. HOWEVER...FEEL LOCAL CONVERGENCE FROM LAKE INFLUENCED WIND FIELD AS WINDS OFF LAKE HURON TURN EASTERLY AND POSSIBLE UPSLOPE COMPONENT OVER INTERIOR HIGHLANDS ACTING ON 250 J/KG CAPE (AS DERIVED BY NAM MODEL POINT SOUNDING) MAY OVERCOME LIMITING FACTORS. PRETTY MUCH LEFT ONGOING POPS IN TACT BUT EXPANDED ONE ROW OF COUNTIES NORTHWARD. TONIGHT AND MONDAY...NEXT SHORTWAVE CUTS ACROSS CENTRAL ONTARIO PUSHING A COLD FRONT INTO THE REGION AND FORCING A LOW LEVEL JET TO DEVELOP LATE TONIGHT. MODELS IN RELATIVELY GOOD AGREEMENT THAT RATHER IMPRESSIVE MASS CONVERGENCE ASSOCIATED WITH 40+ KNOT 850 MB JET CENTERS ON THE EASTERN UP BY MORNING. THIS COMBINED WITH MOIST THETA E ADVECTION INTO THE AREA SHOULD SET OFF AN AREA OF SHOWERS AND STORMS. WILL BUMP POPS UP TO LIKELY IN THESE AREAS AFTER MIDNIGHT AND TAPER CHANCES FARTHER SOUTH. AS FOR SEVERE WEATHER...ELEVATED NATURE OF STORMS SHOULD PRECLUDE MUCH OF A SEVERE THREAT. HOWEVER...AS ALWAYS...IF CLUSTER SHOULD TAKE ON BOWING CHARACTERISTICS AN ISOLATED SEVERE WIND EVENT MAY OCCUR. ON MONDAY...FRONT LOOKS TO BECOME QUASI-STATIONARY ACROSS THE NORTHERN PART OF THE LOWER PENINSULA AS ANOTHER SUBTLE SHORTWAVE PASSES THROUGH. SCATTERED SHOWERS AND STORMS COULD DEVELOP THROUGHOUT THE DAY WITH THE FRONT IN THE VICINITY. AMOUNT OF INSTABILITY HIGHLY CONDITIONAL ON CLOUD COVER. IF INSTABILITY CAN BE REALIZED...DECENT MID LEVEL LAPSE RATES OF ABOUT 6 C/KM ADVECTING INTO THE AREA WILL SET UP A POTENTIAL SEVERE WEATHER THREAT. OTHER FACTORS NOT VERY CONDUCIVE TO SEVERE WEATHER AS 0-6 KM BULK SHEAR VALUES ONLY APPROACH 30 KNOTS AND 500 MB WINDSPEED OF ONLY 20 TO 30 KNOTS. MONDAY NIGHT THROUGH SATURDAY...NOT A WHOLE LOT OF CHANGES TO THIS PERIOD. MONDAYS FRONTAL SYSTEM STALLS AND EVENTUALLY RETREATS NORTH AS A WARM FRONT AND KEEPS THE THREAT OF SHOWERS AND STORMS THROUGH TUESDAY NIGHT. ON WEDNESDAY...NEXT POTENTIAL FRONTAL SYSTEM AND MID LEVEL DISTURBANCE APPROACHES AREA. LOOKING FARTHER OUT...PATTERN DE-AMPLIFICATION PORTRAYED BY ALL MODELS. SPECIFIC DETAILS INVOLVING TIMING AND STRENGTH OF INDIVIDUAL WAVES NOT AGREED UPON. WILL MAINTAIN DRY AND RELATIVELY WARM CONDITIONS THROUGH SATURDAY AND WAIT FOR BETTER MODEL CONSENSUS. MSB && .APX...WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 23, 12:05 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1205 PM EDT SUN JUL 23 2006 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-015> 036-041-042-221000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 1205 PM EDT SUN JUL 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN LOWER MICHIGAN THIS AFTERNOON AND VERY EARLY EVENING...ESPECIALLY EAST OF A LINE FROM CHEBOYGAN TO CADILLAC. A FEW STORMS MAY PRODUCE PENNY SIZE HAIL WITH WIND GUSTS TO 35 MPH. THERE IS A CHANCE OF WATERSPOUTS THROUGH EARLY THIS EVENING OVER THE NORTHERN LAKE HURON NEARSHORE WATERS SOUTH OF PRESQUE ISLE LIGHT. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE LATE TONIGHT ACROSS EASTERN UPPER MICHIGAN AND PORTIONS OF NORTHERN LOWER MICHIGAN. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A CHANCE OF THUNDERSTORMS MONDAY ACROSS EASTERN UPPER AND NORTHER LOWER MICHIGAN. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE. THERE IS A CHANCE OF ADDITIONAL THUNDERSTORMS ACROSS EASTERN UPPER AND NORTHERN LOWER MICHIGAN MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY. SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:16 PM EDT | Special Marine Warning | APX | 59 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.